DRESS Syndrome

Drug Rash with Eosinophilia and Systemic Symptoms syndrome. A severe drug hypersensitivity reaction to sulfonamides, phenobarbital, sulfasalazine, carbamazepine, and phenytoin, and other agents
Segen's Medical Dictionary. © 2012 Farlex, Inc. All rights reserved.
Mentioned in ?
References in periodicals archive ?
(2) In addition to the typical hepatitis-like syndrome resulting from valproic acid, case reports have also linked treatment with valproic acid to DRESS syndrome. (2) This syndrome is known to occur with anticonvulsants such as phenobarbital, lamotrigine, and phenytoin, but there are only a few reported cases of DRESS syndrome due to valproic acid therapy alone.
The early and accurate differential diagnosis of DRESS syndrome is important because of organ failures and skin symptoms (4).
(7) In addition, at least 47 cases of drug-induced hypersensitivity syndrome (DRESS syndrome), one of which was fatal, have been reported in patients taking strontium ranelate.
The diagnosis of DRESS syndrome may be delayed because fever and rash occur in a broad spectrum of conditions including infectious diseases, rheumatic diseases, and allergic diseases, and the latent period following drug use may be prolonged.
The most common organ systems that are involved in DRESS syndrome include lymphatic, hematologic, and hepatic systems.
Haschke, "C-reactive protein and procalcitonin in patients with DRESS syndrome," Clinical and Translational Allergy, vol.
DRESS syndrome, meanwhile, is characterized by cutaneous involvement with typical skin eruptions (e.g., exfoliative dermatitis and generalized maculopapular exanthema), fever, atypical lymphocytosis, eosinophilia, lymphadenopathy, and systemic involvement (e.g., liver involvement and kidney involvement).
A case of DRESS syndrome induced by the antituberculosis drugs, prothionamide, and para-aminosalycilic acid.
DRESS syndrome is often misdiagnosed to be pyrexia of unknown origin by the attending physician due to presence of fever along with systemic symptoms and because of the time interval between the prescribed drug and the appearance of DRESS syndrome.
Diagnosing DRESS syndrome is also challenging due to the diversity of cutaneous eruption and the organs involved.
Some patients develop DRESS syndrome, or drug rash with eosinophilia and systemic symptoms, he added.
Vancomycin was discontinued immediately on suspicion that this was a case of DRESS syndrome. The diarrhea responded to high dose intravenous steroids at 2 mg/kg.